MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83786
Medical Device Problem Codes Premature Activation (1484); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 20dec2023.It was reported that the coil was stuck in the catheter.The patient was being treated for abdominal aortic aneurysm and underwent bilateral intra-iliac embolization.A 12mm x 40cm interlock-35 was selected for use.During the procedure, the interlock was advanced with a non-boston scientific angiographic catheter.Before advancing the device has been flushed by heparin saline, the position should be adjusted during advancing, however it was found that the device was stuck in middle part of the catheter, and the coil were released in the angiographic catheter.The coil was removed with the catheter and the procedure was completed with another of the same device.There were no complications reported and the patient was stable.However, device investigations revealed that the main coil was detached at the zap tip section, primary coil and arm coil section.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for evaluation.It was observed that the main coil was inside a non boston scientific catheter.The main coil was found to be bent/kinked, detached, and stretched at the zap tip, primary coil, and arm coil sections.No additional damages were observed.Functional evaluation could not be performed due the main coil and the pusher wire were not interlocking.Dimensional inspection of the main coil revealed that the outer diameter of the zap tip, primary coil and the coil arm were within specification.The reported clinical observation of unable to advance in catheter was confirmed due to the non boston scientific catheter used.The reported clinical observation of premature deployment was unable to be confirmed since the mail coil could not be functionally evaluated to confirm this observation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Updated field: h6.Evaluation conclusion codes- from failure to follow instructions to unintended use error caused or contributed to event.Device evaluated by mfr: the device was returned for evaluation.It was observed that the main coil was inside a non boston scientific catheter.The main coil was found to be bent/kinked, detached, and stretched at the zap tip, primary coil, and arm coil sections.No additional damages were observed.Functional evaluation could not be performed due the main coil and the pusher wire were not interlocking.Dimensional inspection of the main coil revealed that the outer diameter of the zap tip, primary coil and the coil arm were within specification.The reported clinical observation of unable to advance in catheter was confirmed due to the non boston scientific catheter used.The reported clinical observation of premature deployment was unable to be confirmed since the mail coil could not be functionally evaluated to confirm this observation.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18486589
Report Number2124215-2023-73428
Device Sequence Number14368960
Product Code KRD
UDI-Device Identifier08714729792970
UDI-Public08714729792970
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/12/2026
Device Model Number83786
Device Catalogue Number83786
Device Lot Number0032004776
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/20/2023
Supplement Date Received by Manufacturer01/30/2024
Initial Report FDA Received Date01/10/2024
Supplement Report FDA Received Date02/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK 5F ANGIOGRAPHIC CATHETER; COOK 5F ANGIOGRAPHIC CATHETER
Patient Age77 YR
Patient SexMale
Patient Weight63 KG